Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 7, 2007, 6:11 PM CDT for 8 counties in Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 6:11 PM CDT (23:11 UTC)
- Expired
- Jun 7, 2007, 11:16 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 072311 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 611 PM CDT THU JUN 7 2007 ...ANOTHER ROUND OF HIGH WINDS WILL BE MOVING THROUGH CENTRAL KANSAS THIS EVENING... .A STRONG COLD FRONT WILL KICK UP DUST ACROSS CENTRAL KANSAS THIS EVENING. THE WIND WILL SWITCH TO THE NORTHWEST AT SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. KSZ032-033-047>051-067-080500- /O.NEW.KICT.WI.Y.0019.070607T2311Z-070608T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 611 PM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG NORTHWEST WINDS AT 30 TO 40 MPH WILL PLOW INTO CENTRAL KANSAS THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH. SOME GUSTS TO 50 MPH WILL ALSO BE POSSIBLE BEFORE SUBSIDING TOWARDS MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
1 follow-up statement
000 WWUS73 KICT 080416 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1116 PM CDT THU JUN 7 2007 KSZ032-033-047>051-067-080530- /O.CAN.KICT.WI.Y.0019.000000T0000Z-070608T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON 1116 PM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE NORTHWEST WIND WAS SUBSIDING TO SPEEDS OF 25 TO 30 MPH ACROSS CENTRAL KANSAS. THE WIND WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE NIGHT. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 7, 6:04 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 7, 6:04 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 604 PM CDT THU JUN 7 2007 .UPDATE... WE ARE SENDING OUT A QUICK UPDATE TO INCLUDE RENO COUNTY. COX && .SHORT TERM... .PREV DISCUSSION... /ISSUED 553 PM CDT THU JUN 7 2007/ UPDATE... WE ARE SENDING OUT QUICK UPDATE FOR A WIND ADVISORY FOR CENTRAL KANSAS THIS EVENING. LATEST VISIBLE IMAGERY IS DEPICTING A CLOUD OF DUST HEADING TOWARDS RUSSELL COUNTY. BASED ON THE KSN WEATHER LABS AND METAR OBSERVATIONS. WINDS ARE CRANKING UP TO 50 MPH BEHIND THAT FRONT. THERE ARE ALSO STRONG PRESSURE RISES MOVING THROUGH NORTHWEST KANSAS. THEREFORE...THE WINDS COULD CRANK FOR A WHILE. AS A RESULT...WE ARE KEEPING THE ADVISORY GOING UNTIL AROUND 05Z. COX PREV DISCUSSION... /ISSUED 248 PM CDT THU JUN 7 2007/ DISCUSSION... THE MAIN FORECAST CONCERNS ARE THE CONVECTIVE THREATS THIS EVENING AND HOW THE UPPER LEVEL PATTERN WILL EVOLVE NEXT WEEK...AFFECTING SUBSEQUENT FORECASTS OF TEMPERATURE AND CONVECTION. TONIGHT: DATA ANALYSIS SHOWING THE DRYLINE EXTENDING FROM NEAR KTOP-KEMP-KSWO. RADAR/SATELLITE/LAPS ANALYSIS SHOWING A CONTINUED FORWARD PROGRESSION OF THE DRYLINE. SOME CUMULUS GROWING EAST OF THE DRYLINE IN THE 70+ DEWPOINT AIR. MLCAPES NOW APPROACHING 2000 J/KG WITH A WEAKENING CAP ALONG THE DRYLINE. EXPECT GENERATION OF STORMS BY 22Z...WHICH IS IN LINE WITH THE ICT-WRF-ARW16KM MODEL. SHEAR VALUES CONTINUE TO FAVOR A SUPERCELL STORM MODE WITH 40-50 KNOTS OF 0-6KM BULK SHEAR /FORECAST BY A NUMBER OF MODELS/. TORNADIC STORMS POSSIBLE BUT THERE ARE A FEW THINGS THAT ARE NOT IN FAVOR OF THIS OCCURRING. THE 0-6KM SHEAR VECTOR IS TOO LINE PARALLEL TO SUPPORT DISCREET SUPERCELLS. MOREOVER...THERE IS A LACK OF TURNING IN THE HODOGRAPH TO SUGGEST A GREAT AMOUNT OF FORMABILITY FOR TORNADOES. WILL NOT RULE OUT TORNADOES...BUT THE ENVIRONMENT DOES LACK SOME INGREDIENTS THAT WOULD SUGGEST A MORE FAVORABLE THREAT OF SUCH. THE FRONT SHOULD MOVE THROUGH THE FORECAST AREA OVERNIGHT. FRIDAY-SUNDAY: HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA FRIDAY AND MOVE EAST SATURDAY. RETURN FLOW MAKES ITS WAY BACK INTO THE FORECAST AREA BY SATURDAY MORNING. WEAK ISENTROPIC LIFT/LOW LEVEL MOISTURE TRANSPORT OVER OKLAHOMA DEVELOPS AS A RESULT...PRODUCING SOME CONVECTION. THE SIGNAL IS QUITE DIVERGENT THROUGH THE VARIOUS MODELS AFTER SATURDAY MORNING...SO CONFIDENCE IN WHICH AREA WILL RECEIVE PRECIPITATION FROM CONVECTIVE DEVELOPMENT IS RATHER LOW. WILL FORECAST A LOW CHANCE OF STORMS AND ALLOW LATER SHIFTS RE-EVALUATE. MONDAY-THURSDAY: TODAYS GFS/GFS ENSEMBLES/UKMET/ECMWF MUCH MORE DIVERGENT VERSUS THE RUNS CONSIDERED WEDNESDAY. THE 07/00Z AND 06Z GFS WERE COMPLETE OUTLIERS FROM THE ENSEMBLE MEAN. THE ENSEMBLE MEAN WAS SHOWING MORE TROUGHING OVER THE WEST...WHICH WOULD AGREE MORE WITH THE ECMWF. NONETHELESS...CONFIDENCE IN THE OVERALL EXPECTATION IS MEDIUM GIVEN THAT TWO PLAUSIBLE SOLUTIONS ARE BELIEVED TO BE POSSIBLE. POSSIBILITY ONE WOULD BE THE MEAN UPPER LEVEL TROUGH WOULD REMAIN WEST OF THE MOUNTAINS...PRODUCING A MEAN RIDGE OVER THE CENTRAL UNITED STATES. THIS WOULD ESSENTIALLY CAP OFF THE ATMOSPHERE HERE. THE SURFACE FLOW WOULD BECOME MORE FROM THE SOUTHWEST...WHICH IS A DRY FLOW...PRECLUDING ANY SIGNIFICANT MOISTURE RETURN INTO THE REGION. RESULT WOULD BE WARM AND DRY. THE SECOND POSSIBILITY WOULD BE A MEAN TROUGH LOCATED MUCH FURTHER EAST. THIS WOULD KEEP THE FORECAST AREA IN AN UPPER LEVEL SOUTHWESTERLY FLOW REGIME...WHICH IS AN ACTIVE PATTERN. DISTURBANCES WOULD MOVE THROUGH THE FORECAST AREA AS THE EJECT OUT FROM THE MEAN TROUGH. THIS WOULD BRING ADDITIONAL SEVERE WEATHER TO THE FORECAST AREA. MOREOVER...WOULD EXPECT A LEE TROUGH TO DEVELOP AND BECOME ACTIVE OVER WESTERN KANSAS. ACTIVITY FROM THIS TROUGH WOULD PROPAGATE EAST INTO THE FORECAST AREA. GIVEN THE ENSEMBLE MEAN IS CLUSTERED SOMEWHAT WITH THE ECMWF...THINK THE SECOND POSSIBILITY ABOVE IS PROBABLY THE MORE LIKELY SOLUTION. THUS...WILL CONTINUE CHANCE OF THUNDERSTORMS IN THE EXTENDED PERIOD. COOK AVIATION... 18Z TAFS...DRYLINE CURRENTLY JUST EAST OF KICT AND CONTINUING TO SLOWLY MOVE EASTWARD. ALONG AND BEHIND THE DRYLINE...WINDS HAVE BEEN FAIRLY LIGHT UNTIL NEAR THE COLD FRONT WHICH IS ACROSS CENTRAL KANSAS. ANY CHANCES FOR THUNDERSTORMS WILL BE AHEAD OF THE DRYLINE...THEREFORE ONLY AFFECTING THE KCNU TAF SITE. FOR NOW KEPT THE VICINITY THUNDERSTORMS...AS CONVECTION IS NOT EXPECTED TO BE ORGANIZED. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 76 57 87 / 0 0 0 20 HUTCHINSON 54 77 56 87 / 0 0 0 20 NEWTON 57 75 56 85 / 0 0 0 20 ELDORADO 57 74 56 85 / 0 0 0 20 WINFIELD-KWLD 58 74 56 86 / 0 0 10 20 RUSSELL 48 78 54 89 / 0 0 0 20 GREAT BEND 49 76 55 88 / 0 0 0 20 SALINA 52 80 55 90 / 0 0 0 20 MCPHERSON 54 78 56 86 / 0 0 0 20 COFFEYVILLE 62 74 56 84 / 40 10 10 20 CHANUTE 59 74 56 83 / 40 0 0 20 IOLA 58 74 55 84 / 40 0 0 10 PARSONS-KPPF 61 74 56 84 / 40 0 0 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047>051- 067. &&
Hazardous weather outlook, Jun 7, 5:50 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 550 PM CDT THU JUN 7 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 550 PM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A SMALL CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST KANSAS BEFORE MIDNIGHT. HOWEVER...A STRONG CAP REMAINS IN PLACE WITH ONLY MARGINAL CONVERGENCE TO SPAWN STORMS. PARAMETERS FOR SEVERE STORMS LOOK FAVORABLE FOR LARGE HAIL AND DAMAGING WIND SHOULD THEY DEVELOP. ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...FIRE DANGER LEVELS WILL BE EXTREME ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING...MAINLY DUE TO THE COMBINATION OF GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY LEVELS. FURTHERMORE...A COLD FRONT WILL USHER STRONG NORTHWEST WINDS INTO CENTRAL KANSAS THIS EVENING...AND POSSIBLY INTO SOUTH CENTRAL KANSAS BY LATER THIS EVENING. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE AGAIN FROM SATURDAY THROUGH THURSDAY AS THE UPPER LEVEL PATTERN REMAINS SOMEWHAT FAVORABLE FOR SEVERE STORMS. THE AREA MOST LIKELY TO ENCOUNTER SEVERE WEATHER IS WEST OF THE KANSAS TURNPIKE. PLEASE STAY TUNED FOR ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS BEFORE MIDNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.